Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

On antibiotics for tonsillitis. Noticed blood in stool. What could be causing this?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5633 Questions
Question
Dear Sir/Madam,

First let me thank you, in advance, for replying to my question, it is much appreciated.
I am 21 years old, non-smoker and I drink alcohol maybe ever 3-4 weeks and in very small quantities.
The past month I’ve been experiencing blood in my stool after a bowl movement. It started after my second antibiotics treatment for tonsillitis (I am having troubles with my tonsils and I am going to see my doctor next week for this, he is thinking about sending me to an ENT specialist for a tonsillectomy). Thus, a month ago I’ve experienced painful diarrhea with the antibiotics, there was blood on the toilet paper after whipping my anus. Now, a few weeks later, I still have blood in my stool but this time it is only a small string of blood and my bowl movement is not painful. I have tried examining my own anus, when I try to look on the inside I see, what looks like irritated skin (maybe an XXXXXXX hemorrhoid?) I can provide a picture if it makes things easier, I’m really worried about this all.

Thanks a lot, and kind regards,

XXXXXXX
Posted Sat, 5 Jan 2013 in Digestion and Bowels
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

Thank you for the query.

Yes, this is the hemorrhoid for sure. The most common source of fresh, bright red blood in stool are hemorrhoids. And so is in your case. However, always when the blood in stool appears, colonoscopy should be performed to rule out all other bad things like inflammatory intestines diseases or rectal polyps.
So it is advisable for you to have such test performed as well.
Your hemorrhoids looks like can be treated without the surgery for now. To get rid of the hemorrhoids you should:
- have hot baths with Quercus Cortex
- avoid constipations (avoid fatty foods and soft drinks, have more fiber XXXXXXX products and mineral water)
- use some prescription free suppositories for hemorrhoids

If such treatment wont bring any relief, you may contact a surgeon as it might need surgery in the future.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: On antibiotics for tonsillitis. Noticed blood in stool. What could be causing this? 5 minutes later
Dear Dr. Stanko,

Thank you for your quick reply, and easing my mind.

You are talking about bright red blood, however, In a few cases Ive had what looks like somewhat darker blood (like 2 strings of darker blood).

I was wondering if you took a look at the two photos provided as well, the first one is a photo of my anus, and the second one is a sample of my stool with a tiny speck of blood on it.

Thanks again,

XXXXXXX
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

Yes, I have watched both pictures. Your blood in stool looks like from hemorrhoids. But as I have said before, you need to have colonoscopy to make sure you dont have anything else. Many diseases can coexist and you never know if this is only hemorrhoid.
So again, picture of the anus clearly shows the hemorrhoid. Picture of the stool clearly shows fresh blood in it. It is on the surface of it (not mixed), so the most probable source is this hemorrhoid.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor